Clarithromycin. Scared of the Things I've Read.

Discussion in 'Support' started by Charlotte24, Jan 31, 2018.

    1. Charlotte24

      Charlotte24 Member

      Tinnitus Since:
      12/17
      Cause of Tinnitus:
      Unknown
      I suddenly got tinnitus a month and a half ago and I saw an ENT specialist recently and she said it’s most likely from a sinus infection.

      The nurse practitioner I saw said the same thing a month ago and gave me antibiotic too but I had to stop because I didn’t respond well. The tinnitus stayed.

      But the thing is I had the ringing even long before I got runny nose and coughing.

      She prescribed me Clarithromycin and I’m really scared of the things I have read.

      On my third day suddenly the ringing in my ears went berserk and then resulted in a much higher pitch ringing than before.

      She insists I should finish it. I don’t know what to do.
       
    2. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      i stay away from *icin drugs like the plague.

      you have options.

      there are other safer antibiotics eg; amoxicillin

      as well as natural treatments such as colloidal silver and golden seal.
       
    3. Jcb
      No Mood

      Jcb Member Benefactor Hall of Fame

      Location:
      UK
      Tinnitus Since:
      December 2017
      Cause of Tinnitus:
      possible TMJ, came on after severe cold and chest infection,
      I’ve just been to the doctors for the fifth time and finally been referred to ENT. I was also given some clarithromycin antibiotics as apparently my ear drum is still perforated, I’m not sure if this has happened recently (the doctor didn’t know) as 3 previous doctors and a audiologist said my ears were fine after initially being perforated. I’m just wary about taking any medication now as I’m terrified of it affecting my T.

      I understand why people get so frustrated with medical professionals at times, I’ve seen 4 different GP’s and everyone was so cold and didn’t seem to take me serious (one went as far as to say put some headphones in and listen to music) I understand Tinnitus is a complicated issue but you go to the doctors for help and when they are so uninterested about it that can make you feel like your being over dramatic and then bammmm I get a panic attack. You wonder why there isn’t a cure and then you think that many people don’t take this seriously as they just think it’s a bit of “noise” in your head.....

      Rant over back to my original question has anybody had any side effects off this antibiotic?

      Thanks people.
       
    4. Jcb
      No Mood

      Jcb Member Benefactor Hall of Fame

      Location:
      UK
      Tinnitus Since:
      December 2017
      Cause of Tinnitus:
      possible TMJ, came on after severe cold and chest infection,
      Did you finish your course? I’ve read some not so nice things as well, the doctor assured me they wouldn’t make my T worse... but I’m so reluctant to take their advice on this?
       
    5. Jcb
      No Mood

      Jcb Member Benefactor Hall of Fame

      Location:
      UK
      Tinnitus Since:
      December 2017
      Cause of Tinnitus:
      possible TMJ, came on after severe cold and chest infection,
      Have had a bad reaction to this antibiotic?
       
    6. Jcb
      No Mood

      Jcb Member Benefactor Hall of Fame

      Location:
      UK
      Tinnitus Since:
      December 2017
      Cause of Tinnitus:
      possible TMJ, came on after severe cold and chest infection,
      I’m not going to take the tablets, I think I’ll wait for my ENT appointment and discus it there.
       
    7. glynis
      Feminine

      glynis Member Benefactor Ambassador Hall of Fame

      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      I had Doxycycline and my tinnitus was the worst ever and given to me by a nurse practitioner knowing I had Bilateral tinnitus and Menieres.
      Never again.
      Love glynis
       
    8. Jcb
      No Mood

      Jcb Member Benefactor Hall of Fame

      Location:
      UK
      Tinnitus Since:
      December 2017
      Cause of Tinnitus:
      possible TMJ, came on after severe cold and chest infection,
      That sounds horrible and you wonder why people can get so disheartend with medical professionals sometimes. Did your tinnitus spike back down again? Think I’m going to stay away from the antibiotics I’m still not sure why she gave me them.
       
    9. glynis
      Feminine

      glynis Member Benefactor Ambassador Hall of Fame

      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      I was terrible for 5 days and missed the last 2 days.
      They should be aware not give it me so I have told them add it to my notes in a warning sign .
      I am ok on amoxicillin so anything else I will make them read the side effects.
      I have to wear hearing aids for hearing loss and because my tinnitus is to sever due to the damadge Menieres has done and they know this .
      Love glynis x
       
    10. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      we all seem to vary in our reactions.

      id taken doxy for 3 months with no lasting spikes. i took macrodantin for a year with no issues with my t
       
    11. Jcb
      No Mood

      Jcb Member Benefactor Hall of Fame

      Location:
      UK
      Tinnitus Since:
      December 2017
      Cause of Tinnitus:
      possible TMJ, came on after severe cold and chest infection,
      Sorry to hear that, it’s makes you mad.... I understand people can make mistakes but in the medical field that’s somebody health/life in the balance. Now you have them in your notes hopefully this won’t happen again.
       
      • Like Like x 1
    12. Jcb
      No Mood

      Jcb Member Benefactor Hall of Fame

      Location:
      UK
      Tinnitus Since:
      December 2017
      Cause of Tinnitus:
      possible TMJ, came on after severe cold and chest infection,
      Very true, but the majority of what I’ve read is not encouraging especially if you have T. Don’t think I’ll take the chance but thank you for replying I really appreciate it as I was so unsure of what to do.
       
Loading...

Share This Page